Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 180, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 20, 2004, 2:54 PM CST for Burnet County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2004, 2:54 PM CST (20:54 UTC)
- Expired
- Nov 20, 2004, 3:15 PM CST
- In force
- 21 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 202054 SVREWX TXC053-202115- /X.NEW.KEWX.SV.W.0012.041120T2054Z-041120T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 254 PM CST SAT NOV 20 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BURNET * UNTIL 315 PM CST * AT 254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHWEST BURNET COUNTY...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3098 9842 3082 9834 3090 9794 3101 9812 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 11:28 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 20, 11:28 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1128 AM CST SAT NOV 20 2004 .UPDATE... RADAR TRENDS APPEAR TO REFLECT THE ISENTROPIC LIFT PATTERN IN THE ETA MODEL AND THE EARLY PERIODS OF THE GFS THIS MORNING. SURFACE TROUGH FEATURE IS ENHANCING OVERRUNNING...AND PRECIPITABLE WATER VALUES ARE HEADING NORTH AGAIN. THEREFORE, POPS WERE RAISED AND LOCALLY HEAVY RAIN WAS MENTIONED IN ZONES AGAIN. THE THREAT FOR FLASH FLOODING MAY INCREASE IF THE WINDS REMAIN NORTHEASTERLY THROUGH THE PERIOD. CURRENT THUNDERSTORM MOVEMENT AND DISTRIBUTION SHOULD PREVENT ANYTHING MORE THAN SOME URBAN AND SMALL STREAM ISSUES, BUT MODEL TRENDS ARE LEANING CLOSER TO A FLOOD POTENTIAL HEADING INTO LATE MONDAY AND TUESDAY. HAVE GONE AHEAD TO INCREASE QPF AMOUNTS FOR THE NEXT FEW DAYS IN PREPARATION FOR THE AFTERNOON PACKAGE WHICH WILL LIKELY SHOW MORE PESSIMISTIC POPS. THE WET AND ACTIVE SUBTROPICAL JET CONTINUES TO KEEP SOUTH CENTRAL TEXAS IN ITS CROSSHAIRS. OTHER THAN THE FIRST PERIOD POPS...MOST OF THE MORNING CHANGES ARE COSMETIC. && .PREV DISCUSSION... COAST PROGGED TO MOVE INTO SOUTHERN PORTION OUR CWA TODAY. THE SHOWERS AND THUNDERSTORMS SHOULD SLACKEN TONIGHT. BELIEVE STORMS WILL BE MOVING FAST ENOUGH TO AVOID FLOODING AND WILL NOT POST A FLASH FLOOD WATCH. HOWEVER...A WATCH WILL LIKELY BE NEEDED BY SUNDAY NIGHT AS ANOTHER MAJOR UPPER TROUGH MOVES ACROSS FROM THE GREAT BASIN AND THROUGH THE SW STATES. HEAVY RAIN EXPECTED MONDAY AND INTO MONDAY NIGHT. TROUGH SHOULD BE NEGATIVELY TILTED SO SOME SEVERE WEATHER MAY ACCOMPANY THE FLOODING. A COLD FRONT WILL PUSH THROUGH TUESDAY USHERING IN COOL...DRY WEATHER FOR LATE TUESDAY THROUGH FRIDAY WITH TEMPS SEVERAL DEGREES BELOW NORMAL. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/01
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 12:13 PM CST | Flash Flood Warning | EWX | Travis | 2 hr |
| Nov 20, 4:36 PM CST | Flash Flood Warning | EWX | DeWitt | 114 min |
| Nov 20, 5:12 PM CST | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Nov 20, 5:59 PM CST | Severe Thunderstorm Warning | EWX | Lavaca | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.